peripheral neuopathy

by lynn p
(uk)

I have been using the cream for about 5 years and it has helped greatly. What I would like to ask is i am 51yrs and still not through this menopaual rubbish.

I use my cream for 21 days and 7 days off, but I find when i stop for the 7 days my peripheal neuopathy flares up ? Not sure if i should just use it every day ? as i read a article on Dr Mercola site where he said you must have a break ? Hope you can help ? I have been using sunumbra could this interfere with my progesterone cream ? Many thanks.

Comments for peripheral neuopathy

Click here to add your own comments

Oct 03, 2012
burning and natpro
by: lynn

Hiya this is a question for wray ,as you can see i wrote to you sometime ago with peripheral neuopathy symptoms and how the cream helped me and when i was on my break how it flared up .Well now its the opposite when i am on my break the burning stops but after a 7 day break and i go back on it i get the burning symptoms Grrrrr .I have not had a period for almost a year now so i am wondering could it be now that my hormones have changed ?? I did increase the cream thinking that was the problem but now have decreased again as that didn't help .I have managed to talk my GP into checking my blood to see were my estrogen and progesterone is ?? she didn't want to do it as she said hormones are all over the place in menopause ,which i understand but what i don't understand is why now am i ok on my 7 day break and worse when using the cream ?? Your advice would be great .many thanks lynn (uk)

Oct 05, 2012
peripheral neuropathy
by: Wray

Hi Lynn It appears I might have missed the 'peripheral neuropathy' query of yours, apologies. I'm pleased the progesterone helped it, not that it's come back! Your doctor is right, hormones fluctuate so much it is difficult to get an accurate assessment. If they were done, they'd probably find your oestrogen was low, as they always look at this, and never the ratio of the two hormones. Testosterone too. It's the ratio which is critical. There is no need to take a break, I haven't for 15 years now, and don't suffer because of it! In fact I found in the early days while I was still bleeding regularly, that when I did all my symptoms came back. I asked Dr Dalton if I could use it daily, she said yes, so I did and haven't looked back. I feel your oestrogen and possibly testosterone are too high now, certainly in ratio to the progesterone. Your own progesterone has now come to a stop, as you haven't been ovulating for nearly a year. But oestrogen and testosterone continue to be secreted. Our fat cells make oestrogen to the day we die, and the menopausal ovary is an androgen producing organ, see here. You would need to use more progesterone now, but you don't say how much you increased it to, possibly not enough. I would suggest 400mg/day initially, then reduce gradually over a few weeks. If you did increase to this level, then you would have to increase it further. Alternatively, maybe you don't need the progesterone now, possibly it's done what was needed and stopped the neuropathy. Have you tried taking a break from it? This might be an idea, unless you had other symptoms it helped and you need to continue with it. Please let me know. Take care Wray

Oct 06, 2012
burning /prickling /neuopathy ??
by: lynn

Hi Wray ,thank you for your reply ,i have had my bloods done and i am waiting the results .I did increase my progesterone cream to 1/4 teaspoon morning and evening and it made no difference so have reduced again to 1/8th morning and evening.I am totally confused as the natpro helped so much and it was only on my break that i had the burning prickling symptoms flare up (have you heard of burning prickling sensations in menopause?? ) But now the tables have turned and the burning prickling STOPS when i have a break ??and is with me when using the cream. I assumed that it would be my estrogen that would have dropped because my periods have stopped for almost a year ???? not the progesterone ?? And at the same time as the burning etc came back i had lost weight and as we know estrogen is stored in our fat cells ?? So maybe this had some relevance on things ?? I don't want to stop the progesterone but will see how my bloods come back for progest/est .I have stsrted using a natural estriol cream made by Biovea only a pea size dose once a day .I know in Dr John Lee's books he always states you should always increase progesterone if needed and always return to a minimal dose ? Things now seem to be getting so difficult to balance my hormones ,and i know the progesterone cream is keeping the hot flashes away as because on my break they return . I will let you know when i recieve my blood test results to see where my hormones are .Many thanks for all your help kind regards lynnxx

Oct 07, 2012
burning /prickling /neuopathy ??
by: Wray

Hi Lynn Knowing how much you are using does help me. And to my mind far too low! The 1/8th tsp twice a day is giving 40mg/day, therefore the 1/4tsp twice a day you'd gone up to 80mg/day. The 40mg/day might have helped you in the past, although I must admit to being surprised, as it doesn't raise levels to that found in the luteal phase. I go into this on the Progesterone Misconceptions page. Although you would have been ovulating still, and therefore producing some of your own, which would have added a bit. Now you are not ovulating, so your ovaries are not producing progesterone at all. But it's only been barely a year that you haven't had a period, so there will still be a few eggs in your ovaries producing oestrogen and testosterone. In the very early years of menopause enough oestrogen is secreted to cause the lining to thicken to the point where the woman is advised to have it removed surgically. Although no periods are experienced. There are many comments about this on our site. And your fat cells are still making it, but no progesterone to counter this. The early years of Menopause are just as bad as the final years of Peri-menopause. Peripheral neuropathy can occur at any time, but with low progesterone and high oestrogen, it's more likely to occur during these phases. I recommend 100-200mg/day, more if symptoms are severe. So your own progesterone is too low to help, you're still producing oestrogen and testosterone, plus you have added oestrogen to your protocol. And when you stop using progesterone, levels drop but oestrogen rises. So each time you rub it on it's stimulating oestrogen. So it doesn't surprise me the burning comes back when you start the progesterone. I agree using a minimal amount is good, there's no point in adding to the cost. But in many instances minimal for some women will be at least 120mg/day, I still use about 170mg/day or about 5ml (1tsp). Initially many need 500, 1000 and one woman has used 1400mg/day for a year now, see here. So please consider increasing the progesterone. And do let me know your results please, I'd like to work out the ratio. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...